Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 175, NWS Birmingham, AL

June 11, 20125 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2012, 8:54 PM CDT for 5 counties in Alabama. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 8:54 PM CDT (01:54 UTC)
Expired
Jun 11, 2012, 9:45 PM CDT
In force
51 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 49 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:10 PM CDTTSTM WND DMGMaplesville, ALTREES DOWN IN AROUND THE TOWN OF MAPLESVILLE...ON HWY 22 AND HWY 82. TIMES ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WUUS54 KBMX 120154
SVRBMX
ALC001-021-037-047-105-120245-
/O.NEW.KBMX.SV.W.0175.120612T0154Z-120612T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUTAUGA COUNTY IN ALABAMA...
  CHILTON COUNTY IN ALABAMA...
  SOUTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  EAST CENTRAL PERRY COUNTY IN ALABAMA...

* UNTIL 945 PM CDT

* AT 852 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  LAY LAKE DAM TO CHILTON COUNTY MOTOR SPORTS PARK TO 9 MILES
  NORTHWEST OF PAUL M GRIST STATE PARK...AND MOVING SOUTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLANTON...VALLEY GRANDE...SELMA...SELMONT-WEST SELMONT...
  ROCKFORD...MAPLESVILLE...GAP OF THE MOUNTAIN AND LAY LAKE DAM.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 193 THROUGH 219...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS BIBB AND TUSCALOOSA COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3230 8714 3263 8736 3284 8700 3283 8688
      3291 8688 3307 8663 3301 8651 3300 8605
      3275 8627 3277 8633 3275 8641 3261 8641
      3256 8646
TIME...MOT...LOC 0154Z 306DEG 31KT 3302 8654 3283 8683
          3267 8710

$$

27
2 follow-up statements
761 
WWUS54 KBMX 120212
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT MON JUN 11 2012

ALC001-021-037-047-105-120245-
/O.CON.KBMX.SV.W.0175.000000T0000Z-120612T0245Z/
CHILTON AL-COOSA AL-DALLAS AL-PERRY AL-AUTAUGA AL-
912 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUTAUGA...EAST
CENTRAL PERRY...NORTHEASTERN DALLAS...SOUTHERN COOSA AND CHILTON
COUNTIES UNTIL 945 PM CDT...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MORIAH TO POOLES CROSSROADS TO PAUL M GRIST STATE PARK...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  VALLEY GRANDE...SELMA...SELMONT-WEST SELMONT...ROCKFORD...MORIAH...
  DOLLAR...HIGGINS FERRY PARK...DALLAS COUNTY HORSE ARENA...MEMORIAL
  STADIUM AND OLD CAHABA PARK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 193 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
BIBB AND TUSCALOOSA COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3230 8714 3253 8729 3276 8692 3282 8677
      3301 8651 3300 8605 3275 8627 3277 8633
      3275 8641 3261 8641 3256 8646
TIME...MOT...LOC 0212Z 306DEG 31KT 3293 8639 3274 8668
          3258 8695

$$

27
524 
WWUS54 KBMX 120231
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
931 PM CDT MON JUN 11 2012

ALC105-120240-
/O.CAN.KBMX.SV.W.0175.000000T0000Z-120612T0245Z/
PERRY AL-
931 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3230 8714 3244 8723 3249 8711 3275 8666
      3301 8635 3300 8605 3275 8627 3277 8633
      3275 8641 3261 8641 3256 8646
TIME...MOT...LOC 0230Z 306DEG 31KT 3284 8624 3265 8653
          3249 8680

$$

ALC001-021-037-047-120245-
/O.CON.KBMX.SV.W.0175.000000T0000Z-120612T0245Z/
CHILTON AL-COOSA AL-DALLAS AL-AUTAUGA AL-
931 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUTAUGA...
NORTHEASTERN DALLAS...SOUTHERN COOSA AND SOUTHEASTERN CHILTON
COUNTIES UNTIL 945 PM CDT...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PENTONVILLE TO 5 MILES SOUTHWEST OF MARBURY TO MULBERRY...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRADFORD...PENTONVILLE...MULBERRY AND HISSOP.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 193 THROUGH 205...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
BIBB AND TUSCALOOSA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3230 8714 3244 8723 3249 8711 3275 8666
      3301 8635 3300 8605 3275 8627 3277 8633
      3275 8641 3261 8641 3256 8646
TIME...MOT...LOC 0230Z 306DEG 31KT 3284 8624 3265 8653
          3249 8680

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:00 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 11, 7:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON JUN 11 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.

THE UPPER TROF WHICH HAS BROUGHT COPIOUS AMOUNTS OF RAINFALL TO
PORTIONS OF SOUTH ALABAMA THE PAST FEW DAYS...HAS FINALLY SHIFTED
FAR ENOUGH EAST TO PUSH THE DEEPER MOISTURE INTO GEORGIA. IN ITS
WAKE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS
CENTRAL ALABAMA THIS AFTERNOON AND DRIER AND WARMER AIR MOVES IN
ALOFT. THE MAIN WEATHER PLAYER TONIGHT IS THE MCS CURRENTLY MOVING
INTO WESTERN TENNESSEE. THIS LINE OF CONVECTION WILL CONTINUE TO
TRACK SOUTHEAST AND REACH THE NORTHWEST TIP OF ALABAMA AROUND 5 PM.
THE POSSIBILITY OF SEVERE STORMS HAS ALREADY BEEN ADDED TO THE
HAZARDOUS WEATHER OUTLOOK FOR THE NORTHWEST PORTION OF CENTRAL
ALABAMA. IF THIS LINE HOLDS TOGETHER AS IT APPROACHES THE I-20
CORRIDOR...RAIN CHANCES WILL NEED RAISED FOR AREAS ALONG I-20 AND
AREAS SOUTHWARD.

TUESDAY CONTINUES TO BE A RATHER CHALLENGING DAY TO FORECAST. THE
MCS MOVING INTO ALABAMA THIS EVENING MAY HAVE A BIG IMPACT ON
WEATHER ON TUESDAY. THE MODELS ARE SHOWING A WEAK COLD FRONT
MOVING INTO NORTH ALABAMA ON LATE TUESDAY AFTERNOON...BUT NOT SURE
THIS FEATURE WILL PROVIDE ENOUGH LIFT TO PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS. ANOTHER MCS COULD DEVELOP FARTHER SOUTH AND
AFFECT THE WEST AND SOUTHWEST...BUT LOW LEVEL FLOW AHEAD OF THE
COLD FRONT IS WESTERLY...WHICH IS NOT CONDUCIVE FOR AN UPSTREAM
MCS. MOS GUIDANCE IS CARRYING 50-60 PERCENT POPS FOR TUESDAY...AND
WILL FORECAST LIKELY RAIN CHANCES FOR ALL COUNTIES.

THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD TUESDAY NIGHT AND
WEDNESDAY AS MAIN SHORT WAVE TROF PUSHES OFF THE ATLANTIC COAST.
THIS FRONT WILL MOVE TO NEAR THE I-85 CORRIDOR...AND SMALL RAIN
CHANCES KEPT IN FOR THE EXTREME SOUTHERN COUNTIES. BY THURSDAY AN
EASTERLY WAVE WILL MOVE INTO GEORGIA AND BRING DEEPER MOISTURE
BACK INTO EAST ALABAMA...AND RAIN CHANCES WILL INCREASE SLIGHTLY
ACROSS EAST ALABAMA.

.LONG TERM...FRIDAY THROUGH MONDAY.

BY FRIDAY A COOLER LOW LEVEL EASTERLY FLOW WILL ESTABLISH ITSELF
ACROSS CENTRAL ALABAMA. THERE IS NOT MUCH FORCING FOR CONVECTION
ON FRIDAY...BUT ENOUGH MOISTURE AVAILABLE FOR SMALL RAIN CHANCES.
AN UPPER RIDGE TO THE NORTH OF ALABAMA WILL PUSH SOUTHWARD AS A
SHORT WAVE TROF MOVES ACROSS THE GREAT LAKES REGION. THIS WILL
PUSH DEEPER MOISTURE TO THE SOUTH AND WEST OF AREA ALONG WITH
RISING UPPER HEIGHTS...AND BOTH THE GFS AND ECMWF SHOW VERY LITTLE
IF ANY PRECIPITATION SATURDAY THROUGH MONDAY...AND REMOVED RAIN
CHANCES FOR THESE DAYS. A CONTINUED LOW LEVEL EASTERLY FLOW SHOULD
KEEP TEMPERATURES NEAR NORMAL.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE FORECAST AREA
OVER THE NEXT SEVERAL HOURS. HAVE TIMED OUT PROGRESSION AT
TCL...BHM...EET AND ANB. EXPECT AN HOUR OF SEVERE WIND GUSTS AND
REDUCED VIS...FOLLOWED BY A COUPLE HOURS OF RAIN. AHEAD OF THE
LINE...ISO TO SCT TS ARE POSSIBLE...AND MOST LIKELY TO AFFECT ANB
AND BHM. THESE STORMS COULD BE STRONG WITH GUSTY WINDS. EXPECT THE
LINE OF TS TO GRADUALLY WEAKEN THROUGH THE EVENING HOURS...AND NOT
BE AS INTENSE WHEN AFFECTING MGM AND TOI. HAVE INCLUDED A PERIOD OF
SHOWERS THERE...AS CONFIDENCE IN THUNDER IS TOO LOW AT THIS TIME.

EXPECT FOG TO DEVELOP AS THIS SYSTEM QUICKLY PUSHES SOUTHWARD
TONIGHT...WITH VIS BEGINNING TO DROP AFTER 06Z. HOW FAR VIS DROP
WILL DEPEND ON WHETHER CIGS CLEAR AND HOW MUCH RAINFALL OCCURS. BOTH
OF THOSE ARE LOOKING FAVORABLE AT THIS TIME FOR FOG AREAWIDE. HAVE
INCLUDED 3-4SM AT NORTHERN TERMINALS AND 5SM AT MGM AND TOI. FOG
WILL LIFT AFTER SUNRISE. AS A COLD FRONT CROSSES THE AREA
TOMORROW...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
DEPENDING ON FRONTAL TIMING...TS COULD BE LESS LIKELY ACROSS
NORTHERN TERMINALS.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  86  66  89  64 /  40  60  20  10  10
ANNISTON    69  87  68  89  66 /  30  60  30  10  10
BIRMINGHAM  71  86  69  89  68 /  40  60  20  10  10
TUSCALOOSA  72  88  71  91  68 /  40  60  30  10  10
CALERA      69  86  70  90  68 /  30  60  30  20  10
AUBURN      68  89  70  89  69 /  30  60  30  30  10
MONTGOMERY  71  87  72  92  71 /  30  60  30  30  20
TROY        71  87  69  90  68 /  30  60  30  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 7:31 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CDT MON JUN 11 2012

ALZ011>015-017>050-130000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
731 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS
PORTIONS OF CENTRAL ALABAMA THIS EVENING. DAMAGING STRAIGHT LINE
WINDS WILL BE POSSIBLE GENERALLY ALONG AND NORTHWEST OF A LINE FROM
GADSDEN TO SYLACAUGA TO UNIONTOWN TO YORK. IN ADDITION...HEAVY
RAINFALL COULD CAUSE ISOLATED FLASH FLOODING AS THE LINE PASSES.
AHEAD OF THE MAIN LINE...ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...AND POSE A RISK OF DAMAGING WINDS AND LARGE HAIL. A
GRADUAL DECREASE IN STORM INTENSITY IS EXPECTED THROUGH THE EVENING
HOURS...WITH STORMS WEAKENING BY 10PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY
THIS EVENING FOR LOCATIONS NOTED ABOVE.

In the hours before

Local storm report, Jun 11, 8:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     BIRMINGPORT             33.57N 87.11W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREE DOWN AND BLOCKING HIGHWAY 269 AT SHADY GROVE ROAD.

0801 PM     TSTM WND DMG     ENSLEY                  33.51N 86.89W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN ENSLEY ALONG 19TH STREET.

0801 PM     TSTM WND DMG     BESSEMER                33.38N 86.96W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWER LINES BLOCKING ROADWAY ON EASTERN VALLEY
            ROAD. ALSO TREES AND POWER LINES DOWN ALONG ALLIANCE ROAD
            AND TAYLORS FERRY ROAD.

0815 PM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            BIRMINGHAM PD REPORTS A TREE DOWN ON A OUSE ALONG 15TH
            STREET SW.

&&
Local storm report, Jun 11, 8:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
837 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     PLEASANT GROVE          33.52N 86.41W
06/11/2012                   ST. CLAIR          AL   PUBLIC

            PUBLC REPORT OF NUMEROUS TREES DOWN AND BLOCKING ROADS IN
            PLEASANT GROVE. TIME OF EVENT ESTIMATED BY CALLER.

&&
Local storm report, Jun 11, 8:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     HUEYTOWN                33.44N 87.00W
06/11/2012  E0.00 MPH        JEFFERSON          AL   AMATEUR RADIO

            TWO TREES DOWN ON HOUSE NEAR CIRCLE DRIVE AND 2OTH AVE.

&&
Special weather statement, Jun 11, 8:45 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CDT MON JUN 11 2012

ALZ030-032-033-039-040-120230-
DALLAS AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
845 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...SOUTHWESTERN
PERRY...MARENGO...SOUTHERN HALE AND WESTERN DALLAS COUNTIES UNTIL 930
PM CDT...

AT 842 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWBERN TO JEFFERSON TO 9
MILES WEST OF KINTERBISH...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONTOWN...
  LINDEN...
  JEFFERSON...
  PIN HOOK...
  FAUNSDALE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3238 8842 3252 8782 3262 8752 3217 8729
      3217 8731 3226 8745 3226 8751 3214 8752
      3212 8762 3201 8763 3198 8774 3199 8807
      3200 8812 3206 8812 3208 8805 3214 8805
      3218 8801 3229 8803 3230 8801 3231 8843
TIME...MOT...LOC 0145Z 329DEG 28KT 3255 8752 3240 8793
          3228 8842

27
Local storm report, Jun 11, 8:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     3 WNW FAIRFIELD         33.49N 86.97W
06/11/2012                   JEFFERSON          AL   PUBLIC

            PUBLC REPORT OF NUMEROUS TREES DOWN AND BLOCKING ROADS IN
            PLEASANT GROVE. TIME OF EVENT ESTIMATED BY CALLER.

&&
Local storm report, Jun 11, 8:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     4 S LEEDS               33.49N 86.56W
06/11/2012                   SHELBY             AL   AMATEUR RADIO

            LEEDS PD RESPONDING TO TREE DOWN ON HWY 119 AT FOREST
            DRIVE.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:17 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega43 min
Jun 11, 7:26 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker64 min
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa45 min
Jun 11, 7:51 PM CDTSevere Thunderstorm WarningBMXBlount, Walker39 min
Jun 11, 7:56 PM CDTSpecial Weather StatementBMXShelby49 min
Jun 11, 7:59 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more46 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter42 min
Jun 11, 8:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair, Shelby54 min
Jun 11, 8:18 PM CDTFlash Flood WarningBMXShelby, Talladega3 hr
Jun 11, 8:45 PM CDTSpecial Weather StatementBMXMarengo45 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, St. Clair, Shelby, Talladega52 min
Jun 11, 9:38 PM CDTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore, Lowndes, Montgomery, Tallapoosa52 min
Jun 11, 10:13 PM CDTSpecial Weather StatementBMXBullock, Lee, Macon, Montgomery47 min
Jun 11, 10:54 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Lee, Pike, Russell66 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.